MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MERIT MINI ACCESS KIT

MERIT MEDICAL SYSTEMS MERIT MINI ACCESS KIT
Catalog Number MAK-NV-013/A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a nephrostomy stent implant procedure, the access wire tip detached within the patients left inferior renal pole during wire manipulations.The physician was unsuccessful in retrieving the wire tip with a vascular snare.Prolongation of hospitalization was necessary for continued observation.The physician states that a small piece of the wire was left within the patient's renal collection system.The patient was discharged to home and scheduled for a follow up appointment and possible intervention.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The product was examined visually.The complaint is confirmed.The root cause was attributed to significant force being applied to the device during use.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed and no exception documents were found.

Brand Name
MERIT MINI ACCESS KIT
Common Device Name
ACCESS KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
8830 siempre viva rd #100
san diego, CA 92154
MDR Report Key9242430
Report Number3011642792-2019-00017
Device Sequence Number1645823
Product Code DRE
UDI-Device Identifier00884450088838
UDI-Public00884450088838
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue NumberMAK-NV-013/A
Device Lot NumberI1523606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;